Alert archive / Oklahoma / Flash Flood Warnings in 2024

Flash Flood Warning 4, NWS Tulsa, OK

May 3, 2024McIntosh County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 3, 2024, 12:14 AM CDT for McIntosh County, Pittsburg County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2024, 12:14 AM CDT (05:14 UTC)
Expired
May 3, 2024, 4:15 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties McIntosh County, OK, Pittsburg County, OK

The radar

The Norman radar (KTLX), 120 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2024-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1641 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2024-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1641 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

665 
WGUS54 KTSA 030514
FFWTSA
OKC091-121-030915-
/O.NEW.KTSA.FF.W.0004.240503T0514Z-240503T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1214 AM CDT Fri May 3 2024

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southwestern McIntosh County in southeastern Oklahoma...
  Northwestern Pittsburg County in southeastern Oklahoma...

* Until 415 AM CDT.

* At 1214 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Indianola...                       Hanna...
  Scipio...                          Vernon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3524 9598 3524 9578 3504 9578 3505 9609
      3506 9607 3509 9606 3511 9604 3512 9603
      3512 9601 3515 9601 3515 9598

FLASH FLOOD...RADAR INDICATED

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 3, 12:09 AM CDT, 5 minutes earlier.

Area forecast discussion, May 3, 12:09 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1209 AM CDT Fri May 3 2024

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 843 PM CDT Thu May 2 2024

Scattered showers and storms have developed this evening
across northeast Oklahoma in the vicinity of a cold front
that currently stretches from near Miami to near Oilton.
Scattered showers and storms are expected to persist through
much of the night as the front pushes to the south and a
mid-level shortwave moves across southeast Oklahoma. A few
storms could become strong to marginally severe with large hail
the main concern. Have updated pops slightly for the remainder of
tonight. Otherwise, current forecast for tonight is on track.

&&

.LONG TERM...
(Friday through Thursday)
Issued at 111 PM CDT Thu May 2 2024

The unsettled pattern will remain through the rest of the period,
with near daily shower and storm chances into the next week. some
severe potential will exists across the region, but particulars
will depend on the evolution of previous day's convection so the
details will be ironed out with future forecasts.

Friday looks to be the most tame day of the forecast period, with
most locations staying dry as a dryer airmass filters in behind
the cold front this evening. Lingering showers and storms will
remain possible across southeast Oklahoma and into the terrain of
western Arkansas where the front will stall through the day
Friday. Moisture will begin to return Friday evening as the weak
boundary moves back northward. Another complex of showers and
storms forming across western Kansas Friday evening could make its
way into northeast Oklahoma Saturday morning in a decaying state,
but periods of locally heavy rainfall will be possible,
especially across northeast Oklahoma Saturday morning. Another
disturbance is progged to advance northeastward across the
Southern Plains Saturday night into Sunday, bringing widespread
rain chances to the area through much of the day Sunday. Showers
and storms should increase Sunday morning across eastern Oklahoma
and move eastward into western Arkansas Sunday afternoon. Again,
severe potential will be low given the background environment but
anytime there are storms in May there is potential for some
embedded strong to severe storms.

As we head into next week, strong zonal flow aloft develops as a
lead shortwave trough ejects out of the Rockies and into the
Central and Northern Plains. At the surface, a frontal boundary
will then drop southeastward and likely set up camp somewhere
across the Southern or Central Plains while a dryline extends
southward across western to central Oklahoma and into Texas.
Periodic ripples in the flow aloft are forecast to advance across
the Plains states throughout the rest of the week. This, combined
with the strong flow aloft and continued low level moisture
advection into the region will create a scenario with at least
daily isolated to scattered storm development within the warm
sector. The large instability and persistent strong deep layer
shear would support severe weather with any storms that develop.
Mid level capping will limit the coverage of storms through the
first part of the week, likely confined to areas of increased
synoptic forcing where any speed max can increase convergence
along the dryline. More widespread, organized severe potential
will be probable during this time, but those details will come in
the coming days with better agreement on timing and location of
the various vort maxes that track through the region.
Nevertheless, be prepared for another round of springtime storms
across the Plains next week.

Bowlan

&&

.AVIATION...
(06Z TAFS)
Issued at 1207 AM CDT Fri May 3 2024

Ongoing showers and storms along and south of Interstate 44 will
continue to slowly spread south and eastward through the early
morning hours. Outside of near term thunderstorm impacts, MVFR to
periodic IFR ceilings are expected to expand in coverage and
persist through mid to late morning. Eventually ceilings erode
and/or rise into low VFR levels during the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  78  61  74 /  10  70  60  90
FSM   64  81  65  77 /  10  70  50  90
MLC   65  80  63  76 /  20  70  70  90
BVO   59  76  57  73 /  10  70  50  80
FYV   61  80  60  75 /  10  70  40  90
BYV   60  79  60  73 /  10  70  40  80
MKO   62  77  62  74 /  10  70  60  90
MIO   61  76  59  72 /  10  70  40  90
F10   63  78  62  74 /  20  70  70  90
HHW   64  79  64  75 /  20  60  50  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...07
Hazardous weather outlook, May 2, 4:51 PM CDT, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
451 PM CDT Thu May 2 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
451 PM CDT Thu May 2 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This evening.

DISCUSSION...
Scattered thunderstorms are expected across northeast Oklahoma and
northwest Arkansas ahead of an upper low and weak cold front.
Organized severe weather is not expected, but a few of these
storms could become severe briefly with hail and wind the main
threats. Locally heavy rainfall from these storms could lead to
flash flooding.

A complex of storms could organize tonight and move east across
southern Oklahoma. There is a limited risk of severe wind from
these storms if they were to move into southeast Oklahoma before
weakening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY THROUGH WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
The unsettled weather pattern continues through the middle of next
week, with daily thunderstorm chances. The greatest potential for
significant severe weather will be from Monday onward as the flow
aloft strengthens. The potential for flash flooding will exist
with any pockets of locally heavy rainfall that occurs, especially
this weekend.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 2, 11:05 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1105 PM CDT Thu May 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     Tstm Wnd Dmg     1 NW Wagoner            35.97N 95.39W
05/02/2024                   Wagoner            OK   Public

            4 inch red maple tree snapped off near the
            ground.

&&

RJS
Local storm report, May 2, 11:06 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1106 PM CDT Thu May 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     Hail             3 NW Broken Arrow       36.09N 95.81W
05/02/2024  E0.75 Inch       Tulsa              OK   Public

            Report from mPING: Dime (0.75 in.).

1011 PM     Hail             2 N Broken Arrow        36.09N 95.79W
05/02/2024  E0.75 Inch       Tulsa              OK   Public

            Report from mPING: Dime (0.75 in.).

&&
Special weather statement, May 2, 11:15 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1115 PM CDT Thu May 2 2024

OKZ071-073-030500-
Pittsburg OK-McIntosh OK-
1115 PM CDT Thu May 2 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MCINTOSH AND
NORTHWESTERN PITTSBURG COUNTIES THROUGH MIDNIGHT CDT...

At 1115 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Scipio, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Crowder...                        Canadian...
Indianola...                      Hanna...
Raiford...                        Scipio...
Vivian...                         Vernon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3506 9607 3509 9606 3512 9603 3512 9601
      3515 9601 3515 9598 3527 9598 3532 9566
      3504 9562 3503 9608 3505 9608
TIME...MOT...LOC 0415Z 263DEG 26KT 3510 9603

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, May 2, 11:56 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1156 PM CDT Thu May 2 2024

OKZ071-073-030545-
Pittsburg OK-McIntosh OK-
1156 PM CDT Thu May 2 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MCINTOSH AND
NORTHWESTERN PITTSBURG COUNTIES THROUGH 1245 AM CDT...

At 1156 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
north of Scipio, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Crowder...                        Canadian...
Indianola...                      Hanna...
Stidham...                        Raiford...
Scipio...                         Vivian...
Vernon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3515 9601 3515 9598 3531 9598 3540 9566
      3506 9563 3504 9601
TIME...MOT...LOC 0456Z 254DEG 20KT 3513 9596

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, May 2, 11:57 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1157 PM CDT Thu May 2 2024

OKZ067-030530-
Wagoner OK-
1157 PM CDT Thu May 2 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAGONER COUNTY
THROUGH 1230 AM CDT...

At 1157 PM CDT, Doppler radar indicated a strong thunderstorm over
Coweta, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Broken Arrow...                   Coweta...
Oneta...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3607 9552 3590 9552 3590 9576 3608 9576
TIME...MOT...LOC 0457Z 273DEG 22KT 3599 9568

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 3, 12:00 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1200 AM CDT Fri May 3 2024

OKZ068>070-072-074-030530-
Haskell OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
1200 AM CDT Fri May 3 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL HASKELL...
NORTHWESTERN SEQUOYAH...SOUTHWESTERN ADAIR...SOUTHEASTERN CHEROKEE
AND EASTERN MUSKOGEE COUNTIES THROUGH 1230 AM CDT...

At 1200 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles south of Eldon to 4 miles northwest of
Webbers Falls. Movement was southeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Tahlequah...                      Warner...
Vian...                           Gore...
Webbers Falls...                  Braggs...
Greenleaf State Park...           Pumpkin Center...
Cookson...                        Cherokee Landing State Park...
Bunch...                          Lake Tenkiller State Park...
Keefeton...                       Box...

This includes Interstate 40 in Oklahoma between mile markers 276 and
296.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3598 9492 3575 9465 3531 9517 3551 9535
      3555 9535 3555 9539 3557 9540
TIME...MOT...LOC 0500Z 329DEG 16KT 3585 9488 3554 9524

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:16 PM CDTSpecial Weather StatementTSATulsa29 min
May 2, 8:58 PM CDTSpecial Weather StatementTSATulsa32 min
May 2, 9:08 PM CDTAreal Flood AdvisoryTSAOsage, Tulsa3 hr
May 2, 10:05 PM CDTSpecial Weather StatementTSAWagoner25 min
May 2, 10:22 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner53 min
May 2, 10:46 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACherokee, Muskogee, Wagoner44 min
May 2, 11:13 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah, Wagoner47 min
May 2, 11:15 PM CDTSpecial Weather StatementTSAMcIntosh45 min
May 2, 11:56 PM CDTSpecial Weather StatementTSAMcIntosh49 min
May 2, 11:57 PM CDTSpecial Weather StatementTSAWagoner33 min
May 3, 12:00 AM CDTSpecial Weather StatementTSACherokee30 min
May 3, 12:09 AM CDTSevere Thunderstorm WarningTSACherokee, Sequoyah26 min
May 3, 12:27 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg48 min
May 3, 12:36 AM CDTSpecial Weather StatementTSASequoyah24 min
May 3, 12:59 AM CDTAreal Flood AdvisoryTSAMcIntosh, Pittsburg3 hr
May 3, 1:01 AM CDTAreal Flood AdvisoryTSACherokee, Haskell, McIntosh, Muskogee, Okmulgee, Sequoyah and 1 more3 hr
May 3, 1:06 AM CDTSpecial Weather StatementTSAPittsburg39 min
May 3, 1:09 AM CDTSpecial Weather StatementTSASequoyah36 min
May 3, 1:20 AM CDTSpecial Weather StatementTSAPittsburg25 min
May 3, 1:27 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah48 min
May 3, 1:36 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg39 min
May 3, 1:42 AM CDTSpecial Weather StatementTSATulsa33 min
May 3, 1:48 AM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah3 hr
May 3, 2:01 AM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner3 hr
May 3, 2:15 AM CDTSpecial Weather StatementTSAHaskell30 min
May 3, 2:19 AM CDTSpecial Weather StatementTSARogers26 min
May 3, 2:31 AM CDTSpecial Weather StatementTSALeFlore44 min
May 3, 2:46 AM CDTSpecial Weather StatementTSASequoyah44 min
May 3, 3:10 AM CDTSpecial Weather StatementTSALeFlore, Pushmataha50 min
May 3, 3:42 AM CDTSpecial Weather StatementTSAPushmataha48 min
May 3, 4:29 AM CDTAreal Flood AdvisoryTSALeFlore, Pittsburg, Pushmataha3 hr
May 3, 1:50 PM CDTFlood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more53 hr

Nearby

Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.